Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

is this normal?

I have been really sick and my asthma has been acting up. I woke up this morning and could not breathe ( I was sucking in under my ribs) I had ran out of my inhaler so got desperate and took the same amount of albuterol liquid that my daughter takes (5 ml) I can now breathe, but and so shaky its not even funny. Even my legs are shaking. I do not get this affect from my albuterol inhaler. Is it because it was a liquid?

Answer Question
 
amber1330

Asked by amber1330 at 3:38 PM on Jan. 3, 2011 in Health

Level 22 (15,025 Credits)
Answers (4)
  • I was put on pill form of it once and it did the same thing. I saw it as, with an inhaler it's going pretty much right into your lungs right? But a liquid or pill form have to go into your stomach then into your bloodstream, so you're going to feel it worse. Can you get your regular med refilled soon? The shakes may last all day too - I usually had to sleep them off.
    Anonymous

    Answer by Anonymous at 3:46 PM on Jan. 3, 2011

  • Yes definitely! What type of medication was it? Some of the vials need to be mixed with Normal Saline. But, that is a normal affect of the medications regardless. Your body has probably just become adjusted to your inhaler, or it might not be quite as potent. When I take a breathing treatment, I have to be sitting down and I have to stay that way for a while. As a Respiratory Therapist, that is why we monitor vitals before, during and after the treatments.
    m-avi

    Answer by m-avi at 3:46 PM on Jan. 3, 2011

  • It is a liquid suspension so you take it orally. My heart is racing, I feel light headed, and am shaking everywhere. Good thing is, I can breathe :) I was nervous to take the liquid because I think I am pregnant, but I figured breathing is a must and that not being able to breathe would be worse on the baby. Do you think it will do harm to the baby if I am? I am now nervous about it.
    amber1330

    Comment by amber1330 (original poster) at 3:51 PM on Jan. 3, 2011

  • It was liquid albuterol suspension
    amber1330

    Comment by amber1330 (original poster) at 3:52 PM on Jan. 3, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
brain fog or something

Next question overall (Relationships)
confused...

Recently Bumped in Life & Home
Do you feel highly about yourself?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN